MAUDE Adverse Event Report: ANIKA THERAPEUTICS, INC MONOVISC; SODIUM HYALOURONATE FOR INTRA-ARTICULAR INJECTION

ANIKA THERAPEUTICS, INC MONOVISC; SODIUM HYALOURONATE FOR INTRA-ARTICULAR INJECTION
Lot Number S170104BB
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code Joint Swelling (2356)
Date of Event 10/25/2018
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported by the sales rep via phone that following a monovisc injection, the patient experienced joint effusion in their knee.The sales rep stated that the following day the fluid was removed from the patient and they were given a cortisone injection.The sales rep stated that this was the patient's first injection of monovisc.The sales rep did not know which knee the patient received the injection.The sales rep was not present for the case and could not provide any additional information.The device was discarded by the customer.

Brand Name
MONOVISC
Common Device Name
SODIUM HYALOURONATE FOR INTRA-ARTICULAR INJECTION
Manufacturer (Section D)
ANIKA THERAPEUTICS, INC
32 wiggins ave
bedford MA 01730
MDR Report Key8236067
Report Number3007093114-2018-00020
Device Sequence Number1745222
Product Code MOZ
UDI-Device Identifier10886705025183
UDI-Public10886705025183
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
P090031
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 01/10/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/30/2020
Device Lot NumberS170104BB
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/09/2018
Initial Report FDA Received Date01/10/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;